Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 2, 2012, 9:11 PM EST for 4 counties in West Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 9:11 PM EST (02:11 UTC)
- Expired
- Mar 2, 2012, 10:00 PM EST
- In force
- 49 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Logan County, WV, Mingo County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 4:19 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 716 m²/s²
- 0-3 km storm-relative helicity
- 802 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379
WUUS51 KRLX 030211
SVRRLX
WVC005-045-059-109-030300-
/O.NEW.KRLX.SV.W.0015.120303T0211Z-120303T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
911 PM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BOONE COUNTY IN WEST VIRGINIA...
SOUTHERN LOGAN COUNTY IN WEST VIRGINIA...
SOUTHERN MINGO COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WILLIAMSON...
NORTHWESTERN WYOMING COUNTY IN WEST VIRGINIA...
* UNTIL 1000 PM EST
* AT 908 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR RED JACKET...OR NEAR
WILLIAMSON...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HINCH...R.D. BAILEY LAKE...MAN...MALLORY AND OCEANA.
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3760 8217 3762 8218 3762 8221 3765 8223
3765 8226 3769 8229 3771 8230 3787 8157
3761 8151 3759 8214
TIME...MOT...LOC 0211Z 253DEG 40KT 3765 8215
$$2 follow-up statements
338 WWUS51 KRLX 030235 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 935 PM EST FRI MAR 2 2012 WVC005-045-059-109-030300- /O.CON.KRLX.SV.W.0015.000000T0000Z-120303T0300Z/ MINGO WV-LOGAN WV-BOONE WV-WYOMING WV- 935 PM EST FRI MAR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST FOR NORTHWESTERN WYOMING...SOUTH CENTRAL BOONE...SOUTHEASTERN LOGAN AND SOUTHEASTERN MINGO COUNTIES... AT 930 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRUNO...OR 11 MILES SOUTHEAST OF LOGAN...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMHERSTDALE...COAL MOUNTAIN...CLEAR FORK...CYCLONE...OCEANA AND KOPPERSTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA. && PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3782 8179 3787 8157 3761 8151 3760 8194 TIME...MOT...LOC 0235Z 253DEG 40KT 3773 8182 $$
032 WWUS51 KRLX 030252 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 952 PM EST FRI MAR 2 2012 WVC005-045-059-109-030302- /O.EXP.KRLX.SV.W.0015.000000T0000Z-120303T0300Z/ MINGO WV-LOGAN WV-BOONE WV-WYOMING WV- 952 PM EST FRI MAR 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WYOMING...SOUTH CENTRAL BOONE...SOUTHEASTERN LOGAN AND SOUTHEASTERN MINGO COUNTIES WILL EXPIRE AT 1000 PM EST... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3782 8179 3787 8157 3761 8151 3760 8194 TIME...MOT...LOC 0252Z 253DEG 40KT 3778 8159 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:15 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 2, 6:15 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EST FRI MAR 2 2012
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WITH COLD FRONT LATE FRIDAY...SOME STORMS
COULD BE STRONG TO SEVERE. COOLER WEATHER ESTABLISHES FOR THE
WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING WARM FRONT
AND MOISTURE PUNCH HAVE BEEN ONGOING ACROSS THE FORECAST AREA SINCE
MID MORNING. WRFNMM...HRRR...AND CURRENT RADAR HAVE SOME SMALL
TIMING DIFFERENCES...HOWEVER ALL AGREE THAT THERE WILL BE A BREAK IN
THE SHOWERS AND STORMS FOLLOWING THE WARM FRONT...PRIOR TO THE COLD
FRONT ARRIVING LATER THIS EVENING. RECENT RUC BUFKIT SOUNDINGS SHOW
JUST OVER 500J/KG CAPE IN EASTERN KY/WESTERN WV AHEAD OF THE COLD
FRONT LATER THIS EVENING...SO STILL THINKING STRONG TO SEVERE
THUNDERSTORMS POSSIBLE AHEAD OF THE FRONT. WITH THE TIME OF DAY THE
STORMS ARE EXPECTED...WE MAY SEE DECREASING THERMODYNAMICS AS THE
STORMS MOVE INTO CENTRAL WV. HOWEVER WITH PLENTY OF SHEAR AND
DYNAMIC LIFT FROM THE FRONT...STORMS SHOULD STILL BE ABLE TO SUPPORT
DAMAGING WINDS AND HAIL...AND POSSIBLY AN ISOLATED TORNADO.
COLD FRONT PASSAGE EXPECTED FROM FROM NW TO SE AROUND 03-06Z
TONIGHT. PRECIP CHANCES DECREASE QUICKLY AFTER THE FRONT MOVES
THROUGH.
NOT A REAL STRONG COLD PUNCH IMMEDIATELY AFTER THE FRONT...AND WITH
SOME GUSTY WINDS HANGING AROUND...WILL REMAINED WELL MIXED SO TEMPS
SHOULD REMAIN FAIRLY STEADY MOST OF THE NIGHT WITH A GRADUALLY
DECREASE THROUGH THE EARLY MORNING HOURS. TRENDED TOWARDS THE MET
AND THEN MADE SOME MINOR TWEAKS TO HOLD THE TEMPS STEADIER AT FIRST.
&&
.SHORT TERM /SATURDAY NIGHT/...
CAA REGIME SETTING UP FOR THE WEEKEND. SAT SHOULD SEE SUN EARLY
BEFORE STRONGER CAA LATE IN THE DAY ALLOWS FOR STRATOCU AND CU TO
DEVELOP AS UPR TROF PIVOTS IN. DESPITE H85 TEMPS -2 TO -6....THINK
ENOUGH MIXING WILL OCCUR FOR THE WARMER NUMBERS OFF GUIDANCE TO
BECOME REALIZED. FLOW COMES MORE CONDUCIVE FOR UPSLOPE SUN INTO SUN
NIGHT AS UPR TROF AXIS SWINGS THRU. INHERITED SNOW/POP GRIDS
GENERALLY LOOKED GOOD AND ONLY NEEDED SOME FINESSING. ALLOWED FOR A
HIGH THRESHOLD FOR RAIN/SNOW DURING DAY SUN BASED ON TEMPS ALOFT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY AN EXITING UPPER LEVEL
SHORTWAVE WITH UPPER LEVEL RIDGING BUILDING IN TUE...FOLLOWED BY THE
POSSIBILITY OF A COLD FRONT IN THE AREA LATE IN THE PERIOD.
EXTENDED MODEL GUIDANCE IS IN GOOD AGREEMENT MON EVE-WED...DEPICTING
THE EXITING SHORTWAVE WHICH WILL AFFECT OUR AREA SUN-EARLY MON
FOLLOWED BY UPPER LEVEL RIDGING OVER THE EASTERN CONUS TUE-WED.
THOUGH TUE MORNING WILL BE RATHER COLD...THE PERIOD WILL BE DRY WITH
A WARMING TREND BEGINNING TUE AFTERNOON. BY LATE WED MODEL OUTPUT
BEGINS TO DIFFER WITH RESPECT TO THE SPEED OF AN UPPER LEVEL TROUGH
DIGGING SOUTHEASTWARD ACROSS THE NORTH CENTRAL U.S. AND ITS
ASSOCIATED COLD FRONT. THE GFS DEPICTS A MUCH QUICKER PROGRESSION
WITH COLD FRONT ABOUT OVER OUR FORECAST AREA BY 06Z-12Z THU WITH
NICE WEATHER FRI...WHILE THE EC SHOWS A MUCH SLOWER PROGRESSION WITH
THE COLD FRONT OVER THE AREA FRIDAY. GFS ENSEMBLE MEAN AND ITS
MEMBERS...AND TO A LESSER EXTENT THE CANADIAN...IN MUCH BETTER
AGREEMENT WITH SLOWER SOLUTION AND WILL THUS LEAN THE FORECAST FOR
THIS TIME FRAME TOWARDS THE EC WITH THURSDAY HAVING AN INCREASE IN
HIGH CIRRUS WITH THE NEXT SHOT A SHOWERS COMING ON FRIDAY WITH THE
FRONT.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS ONGOING ACROSS FORECAST AREA. THESE ARE
AHEAD OF A COLD FRONT WHICH WILL COME THROUGH LATE THIS EVENING...
INTO THE OVERNIGHT HOURS...WITH STRONG TO SEVERE STORMS. STRONG GUSTY
WINDS AND HAIL SHOULD BE THE MAIN THREAT. SHOWERS AND THUNDERSTORMS
SHOULD DIMINISH PRETTY RAPIDLY AFTER THE COLD FRONT MOVES THROUGH.
THE ENTIRE REGION SHOULD BE PRECIPITATION-FREE BY 09Z.
OUTSIDE OF THE PRECIPITATION...VFR CONDITIONS SHOULD BE COMMON.
HOWEVER...MVFR OR EVEN IFR CONDITIONS ARE POSSIBLE IN THE THUNDERSTORMS,
AHEAD OF THE FRONT...GUSTY SOUTHERLY WINDS ARE EXPECTED...WITH THE
WIND BECOMING SOUTHWESTERLY AND FINALLY WESTERLY AFTER THE FRONT
PUSHES EAST.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: UNCERTAINTY REMAINS ON EXACT TIMING AND
LOCATIONS OF STRONGEST CONVECTION AND RELATED MVFR AND IFR
CONDITIONS. TEMPOS MAY BE NEEDED FOR BRIEF IFR...GUSTY THUNDERSTORM
WINDS...AND HEAVY RAIN/THUNDERSTORMS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
CRW CONSISTENCY H H M M L M H M M M M M
HTS CONSISTENCY H H L M M M L M M M H H
BKW CONSISTENCY L L M M M L L M M H H H
EKN CONSISTENCY L L M M L M M M M M M M
PKB CONSISTENCY H H L L L M M M M M M M
CKB CONSISTENCY H H M L L M M M M M M M
AFTER 00Z SUNDAY...
MVFR TO IFR POSSIBLE IN MOUNTAIN SNOW SHOWERS SATURDAY EVENING THROUGH
SUNDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR OHZ067-075-076-
085>087.
KY...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR VAZ003-004.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JSHHazardous weather outlook, Mar 2, 4:35 PM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 435 PM EST FRI MAR 2 2012 WVZ010-011-018>020-027>031-035>037-032145- PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-RALEIGH-FAYETTE-NICHOLAS- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ032-038>040-046-047-032145- TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ067-075-076-085-086-VAZ003-004-WVZ005>009-013>017-024>026-033-034- 032145- MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-084-032145- PERRY-VINTON- 435 PM EST FRI MAR 2 2012 ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ083-032145- JACKSON- 435 PM EST FRI MAR 2 2012 ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ087-032145- GREENUP-CARTER-BOYD-LAWRENCE- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 2, 8:38 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
838 PM EST FRI MAR 2 2012
WVZ024>026-034>036-030230-
BOONE WV-FAYETTE WV-LOGAN WV-MINGO WV-RALEIGH WV-WYOMING WV-
838 PM EST FRI MAR 2 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN RALEIGH...
NORTHWESTERN WYOMING...SOUTHEASTERN BOONE...SOUTHERN LOGAN...SOUTHERN
MINGO AND SOUTHWESTERN FAYETTE COUNTIES...
AT 836 PM EST...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTH OF LOGAN TO 9 MILES SOUTHWEST OF LOGAN TO WILLIAMSON...MOVING
EAST AT 55 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR VARNEY AROUND 840 PM...HAMPDEN AROUND 850
PM...BALD KNOB AROUND 900 PM...NAOMA AROUND 910 PM...PAX AROUND 920
PM AND GLEN DANIEL AROUND 930 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 49 AND 58.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3762 8222 3765 8223 3765 8226 3768 8231
3769 8231 3781 8199 3798 8119 3784 8123
3760 8159
30Local storm report, Mar 2, 8:39 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 PM EST FRI MAR 2 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 15 SSE EAST LYNN LAKE 37.95N 82.31W
03/02/2012 E1.75 INCH WAYNE WV PUBLIC
&&
IRIS SYSTEMLocal storm report, Mar 2, 8:42 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
842 PM EST FRI MAR 2 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 4 NW CHIEF LOGAN STATE 37.93N 82.06W
03/02/2012 E1.00 INCH LOGAN WV PUBLIC
&&
IRIS SYSTEMLocal storm report, Mar 2, 8:50 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
850 PM EST FRI MAR 2 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 7 S EAST LYNN LAKE 38.06N 82.38W
03/02/2012 WAYNE WV EMERGENCY MANAGER
NUMEROUS TREES DOWN AND STRUCTURAL DAMAGE
BETWEEN DUNLOW WV AND KIAHSVILLE WV.
&&
IRIS SYSTEMLocal storm report, Mar 2, 8:52 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EST FRI MAR 2 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 5 SE EAST LYNN LAKE 38.09N 82.33W
03/02/2012 WAYNE WV EMERGENCY MANAGER
NUMEROUS TREES DOWN AND STRUCTURAL DAMAGE
BETWEEN DUNLOW WV AND KIAHSVILLE WV.
&&
IRIS SYSTEMLocal storm report, Mar 2, 9:01 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
901 PM EST FRI MAR 2 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL GRIFFITHSVILLE 38.25N 82.00W
03/02/2012 U1.75 INCH LINCOLN WV PUBLIC
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:15 PM EST | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Putnam, Wayne | 34 min |
| Mar 2, 7:27 PM EST | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Kanawha, Lewis and 4 more | 36 min |
| Mar 2, 7:31 PM EST | Tornado Warning | RLX | Lincoln, Logan, Mingo, Wayne | 44 min |
| Mar 2, 7:42 PM EST | Tornado Warning | RLX | Boone, Kanawha, Lincoln | 33 min |
| Mar 2, 7:45 PM EST | Tornado Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Nicholas, Roane | 16 min |
| Mar 2, 7:57 PM EST | Special Weather Statement | RLX | Boone, Braxton, Cabell, Clay, Fayette, Kanawha and 9 more | 3 hr |
| Mar 2, 8:05 PM EST | Tornado Warning | RLX | Boone, Logan | 25 min |
| Mar 2, 8:16 PM EST | Flash Flood Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mingo and 3 more | 119 min |
| Mar 2, 8:20 PM EST | Severe Thunderstorm Warning | RLX | Boone, Logan | 25 min |
| Mar 2, 8:29 PM EST | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 31 min |
| Mar 2, 8:30 PM EST | Special Weather Statement | RLX | Pocahontas, Randolph, Webster | 45 min |
| Mar 2, 8:38 PM EST | Special Weather Statement | RLX | Mingo | 52 min |
| Mar 2, 8:56 PM EST | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Pocahontas, Raleigh and 2 more | 2 hr |
| Mar 2, 8:56 PM EST | Severe Thunderstorm Warning | RLX | Fayette, Nicholas, Pocahontas | 34 min |
| Mar 2, 9:30 PM EST | Special Weather Statement | RLX | McDowell | 60 min |
| Mar 2, 10:28 PM EST | Flash Flood Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Mingo and 4 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.